I started taking accutane about four months ago. In the first two weeks, my skin broke out worse then usual. Right after two weeks, though, my skin cleared up and I only got one pimple every two weeks. The next month my prescription was raised to two pills a day, and again my skin broke out for two weeks. It then cleared up again and I have been on the same dosage for two more months.
I haven't had any pimples for two months now and my skin is flawless. I no longer cover my face with foundation and I can go out not worrying about how my skin looks.
A side effect of accutane is dry skin. I'm taking this medicine during winter which makes the dryness worse, but I always keep chapstick on my lips and reapply lotion throughout the day, and it's definitely not severe anymore. You can overcome this side effect by keeping moisturized.
Anyone who is looking to go on accutane should go on it. The results are amazing and I've never been so happy with my skin.